Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 14, 1998, 8:25 PM CDT for Andrew County, Holt County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 1998, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 14, 1998, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Andrew County, MO, Holt County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSTL 150126
FFWMCI
MOC003-087-150420-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL KANSAS CITY MO
825 PM CDT TUE APR 14 1998
* FLASH FLOOD WARNING FOR
ANDREW COUNTY IN MISSOURI
SOUTHERN HOLT COUNTY IN MISSOURI
INCLUDING SAVANNAH
* UNTIL 1130 PM CDT
* CAUSE AND EFFECT
VERY HEAVY RAINFALL...BETWEEN 1.5 AND 2 INCHES IN THE PAST
HOUR...WILL LEAD TO FLASH FLOODING ON CREEKS AND STREAMS IN SOUTHERN
HOLT AND ANDREW COUNTIES.
* FORECAST CONDITIONS
THE THREAT OF MORE SHOWERS AND THUNDERSTORMS WILL KEEP THE POTENTIAL
FOR FLASH FLOODING THROUGH MIDNIGHT.
DARKNESS CAN HIDE THE DANGERS OF FLOODING. USE EXTRA CAUTION WHEN
DRIVING OR MONITORING tLOCAL STREAMS.
LAT...LON 4012 9465 3983 9465 3987 9487 3992 9514
4011 9542
POLSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 2:55 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CDT TUE APR 14 1998 CONVECTIVE POTENTIAL AT THE FOREFRONT THIS PKG. SPC FIRED FIRST SHOT INTO SE NEB/NCNTRL KS...AND EXPECT FURTHER CONVECTION ON DOWN THE DRYLINE TONIGHT. SEE SPSMCI FOR FURTHER DETAILS. FCST OUT THE REST OF THE PERIOD GETS A LITTLE DICIER. ETA FASTER THAN OTHER MDLS IN FLINGING SFC LOW THROUGH CWA...WITH NGM/AVN ALLOWING LOW TO DAWDLE OVER US. ATTM WL OPT FOR A BLEND OF ETA/AVN...WITH SLIGHTLY PROGRESSIVE MOVEMENT. MIDLVL INSTABILITY REMAINS DECENT THROUGH PD...OFFERING CHC TRW THROUGH 36H. MOS TEMPS NOT ALL THAT FAR APART AND FAIRLY REASONABLE. .EAX... MO...NONE KS...NONE JHV
In the hours before
Local storm report, Apr 14, 8:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAT`ION....
0809 PM RAYTOWN MO 1.75 INCH HAIL
04/14/98 JACKSONLocal storm report, Apr 14, 8:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAT`ION....
0809 PM RAYTOWN MO 1.75 INCH HAIL
04/14/98 JACKSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 30 min |
| Apr 14, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 32 min |
| Apr 14, 8:29 PM CDT | Tornado Warning | EAX | Andrew | 31 min |
| Apr 14, 8:58 PM CDT | Tornado Warning | EAX | DeKalb | 22 min |
| Apr 14, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 29 min |
| Apr 14, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 30 min |
| Apr 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 14, 9:50 PM CDT | Flash Flood Warning | EAX | DeKalb | 3 hr |
| Apr 14, 10:12 PM CDT | Tornado Warning | EAX | Cass, Henry, Johnson | 48 min |
| Apr 14, 10:35 PM CDT | Tornado Warning | EAX | Nodaway | 30 min |
| Apr 14, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 28 min |
| Apr 14, 11:26 PM CDT | Tornado Warning | EAX | Bates, Cass | 29 min |
| Apr 14, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 47 min |
| Apr 15, 12:01 AM CDT | Severe Thunderstorm Warning | EAX | Gentry | 29 min |
| Apr 15, 3:44 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 51 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.